Alert archive / Michigan / High Wind Warnings in 2007

High Wind Warning 1, NWS Marquette, MI

July 10, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this high wind warning at Jul 10, 2007, 1:33 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Jul 10, 2007, 4:53 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 1:33 PM EDT (17:33 UTC)
In effect from
Jul 10, 2007, 4:53 PM EDT
Expired
Jul 11, 2007, 4:00 AM EDT
In force
11 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 101733 AAA
NPWMQT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
133 PM EDT TUE JUL 10 2007

...VERY WINDY CONDITIONS EXPECTED TO DEVELOP OVER THE KEWEENAW
PENINSULA THIS EVENING...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER NORTHEAST MINNESOTA
WILL MOVE TO NORTHERN LAKE SUPERIOR THIS EVENING...THEN LIFT NORTH
TO JAMES BAY WEDNESDAY MORNING. TWO COLD FRONTS ASSOCIATED WITH
THE LOW WILL PASS ACROSS THE KEWEENAW THIS EVENING...RESULTING IN
POTENTIALLY DAMAGING WINDS. WINDS WILL DIMINISH SOME ON WEDNESDAY
AS THE LOW MOVES FARTHER AWAY FROM THE AREA.

MIZ001-003-110145-
/O.UPG.KMQT.WI.Y.0007.070710T2200Z-070711T1300Z/
/O.NEW.KMQT.HW.W.0001.070710T2200Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
133 PM EDT TUE JUL 10 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

EXPECT WINDS TO INCREASE TO 25 TO 35 MPH THIS EVENING. GUSTS AS
HIGH AS 60 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED
AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH
WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO
WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ002-110145-
/O.NEW.KMQT.WI.Y.0008.070710T2200Z-070711T1300Z/
ONTONAGON-
INCLUDING THE CITY OF...ONTONAGON
133 PM EDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
WEDNESDAY. 

EXPECT WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING. GUSTS
AS HIGH AS 50 MPH MAY OCCUR...ESPECIALLY AFTER MIDNIGHT IN EXPOSED
AREAS...OR WITH ANY SHOWERS THAT OCCUR. LOOK FOR WINDS TO DIMINISH
WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH ARE POSSIBLE INTO
WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JLA
3 follow-up statements
000 
WWUS73 KMQT 102053
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
453 PM EDT TUE JUL 10 2007

...VERY STRONG WINDS TO CONTINUE OVER THE WESTERN UPPER PENINSULA 
TONIGHT...

.UNSEASONABLY STRONG LOW PRESSURE OVER NORTHERN LAKE SUPERIOR 
WILL MOVE NORTH TOWARD JAMES BAY ON WEDNESDAY. A PAIR OF COLD
FRONTS WILL CONTINUE CROSSING WESTERN UPPER MICHIGAN THIS EVENING.
POTENTIALLY DAMAGING WINDS ARE EXPECTED...ESPECIALLY OVER THE
EXPOSED AREAS OF THE KEWEENAW PENINSULA. WINDS WILL DIMINISH ON
WEDNESDAY AS THE LOW DEPARTS THE REGION.

MIZ001-003-110500-
/O.EXT.KMQT.HW.W.0001.070710T2053Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
453 PM EDT TUE JUL 10 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE 
THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER THE
HIGHER TERRAIN LOCATIONS AND ALONG THE WEST FACING SHORELINE 
ALONG LAKE SUPERIOR.

LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO
40 MPH COULD PERSIST INTO WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ009-110500-
/O.EXB.KMQT.WI.Y.0008.070710T2053Z-070711T1300Z/
GOGEBIC-
INCLUDING THE CITY OF...IRONWOOD
353 PM CDT TUE JUL 10 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TO DIMINISH
LATE TONIGHT. WINDS WILL DIMINISH WEDNESDAY MORNING...THOUGH GUSTS
UP TO 35 MPH REMAIN POSSIBLE INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MIZ002-110500-
/O.EXT.KMQT.WI.Y.0008.070710T2053Z-070711T1300Z/
ONTONAGON-
INCLUDING THE CITY OF...ONTONAGON
453 PM EDT TUE JUL 10 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY. 

EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH
...ESPECIALLY IN EXPOSED HIGHER TERRAIN AREAS. LOOK FOR WINDS 
TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH REMAIN 
POSSIBLE INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
JLA
000 
WWUS73 KMQT 110213
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1013 PM EDT TUE JUL 10 2007

...VERY STRONG WINDS WILL CONTINUE OVER THE WESTERN UPPER
PENINSULA OVERNIGHT...

.UNSEASONABLY STRONG LOW PRESSURE OVER NORTHERN LAKE SUPERIOR
WILL MOVE NORTH TOWARD JAMES BAY ON WEDNESDAY. POTENTIALLY
DAMAGING WINDS ARE EXPECTED...ESPECIALLY OVER THE EXPOSED AREAS OF
THE KEWEENAW PENINSULA. WINDS WILL DIMINISH ON WEDNESDAY AS THE
LOW DEPARTS THE REGION.

MIZ001-003-111015-
/O.CON.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1013 PM EDT TUE JUL 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER THE
HIGHER TERRAIN LOCATIONS AND ALONG THE WEST FACING SHORELINE
ALONG LAKE SUPERIOR.

LOOK FOR WINDS TO DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO
40 MPH COULD PERSIST INTO WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ002-009-111015-
/O.CON.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
1013 PM EDT TUE JUL 10 2007 /913 PM CDT TUE JUL 10 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
WEDNESDAY. 

EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH...
ESPECIALLY IN EXPOSED HIGHER TERRAIN AREAS. LOOK FOR WINDS TO
DIMINISH WEDNESDAY MORNING...THOUGH GUSTS UP TO 40 MPH REMAIN
POSSIBLE INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MICHELS
000 
WWUS73 KMQT 110800
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
400 AM EDT WED JUL 11 2007

...WINDS DIMINISHING ACROSS WESTERN UPPER MICHIGAN...

.STRONG LOW PRESSURE OVER NORTHEAST ONTARIO CONTINUES TO MOVE AWAY
FROM UPPER MICHIGAN...ALLOWING WINDS TO DIMINISH. EXPECT WINDS TO
CONTINUE TO DIMINISH TODAY.

MIZ001-003-111300-
/O.CAN.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/
/O.NEW.KMQT.WI.Y.0009.070711T0800Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
400 AM EDT WED JUL 11 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS LOWERED THE HIGH
WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM
EDT THIS MORNING. 

EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TO DIMINISH
TO 15 TO 25 MPH BY LATE MORNING. GUSTS UP TO 35 MPH COULD PERSIST
INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MIZ002-009-110900-
/O.CAN.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
400 AM EDT WED JUL 11 2007 /300 AM CDT WED JUL 11 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

EXPECT WEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 35 MPH ALONG
THE SHORELINE...TO PERSIST THROUGH THE MORNING BEFORE DIMINISHING
THIS AFTERNOON.

$$

AJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at Jul 10, 12:05 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 10, 12:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 PM EDT TUE JUL 10 2007

.UPDATE...
MAIN FCST CONCERN THIS AFTERNOON IS SEVERE WEATHER POTENTIAL.

WV IMAGERY AND RUC ANALYSIS INDICATED THAT THE VIGOROUS WELL-DEFINED
MID/UPPER LEVEL LOW HAD MOVED TO NEAR KINL. STRONG DRYING WAS
EVIDENT FROM MN INTO NW WI AND WRN LAKE SUPERIOR. AT THE
SFC(15Z)...A 997 MB SFC LOW WAS LOCATED OVER NE MN WITH A COLD FRONT
EXTENDING SE INTO NW WI NEAR KHYR. 4-6 MB PRES FALLS WERE OBSERVED
AHEAD OF THE LOW INTO THE ARROWHEAD AND WRN LAKE SUPERIOR. RADAR
INDICATED SHRA ALONG/AHEAD PRE-FRONTAL TROF INTO W UPPER MI.
MOISTURE WAS RETURNING QUICKLY TO THE AREA WITH DEWPOINTS INTO THE
MID 60S OVER THE CWA. VIS LOOP SHOWED CONSIDERABLE CLOUDS OVER THE
AREA BUT WITH AN AREA OF CLEARING AHEAD OF THE TROF.

WITH TEMPS CLIMBING AT LEAST TO AROUND 80F...MLCAPE VALUES IN THE
1000-1500 J/KG RANGE ARE EXPECTED BY MID AFTERNOON. COMBINATION OF
THE TROF AND LARGE SCALE ASCENT WITH QVECTOR CONV AHEAD OF THE MID
LEVEL TROF SHOULD HELP TRIGGER A BKN LINE OF TSTMS. VERY STRONG
SHEAR WITH 0-6KM VALUES IN THE 50-60 KT RANGE IS FAVORABLE FOR SOME
SUPERCELLS. IN ADDITION 0-1KM HELICITY VALUES TO 150 M2/S2 WITH
BACKER SRLY WINDS...PER SPC...COULD SUPPORT TORNADO DEVELOPMENT.
WITH FAST CELL MOVEMENT AND STRONG KINEMATICS...DAMAGING WINDS WILL
BE MAIN THREAT ESPECIALLY IF A MORE LINEAR MCS DEVELOPS. SOME LARGE
HAIL WILL BE POSSIBLE WITH ANY ISOLD SUPERCELLS.

.PREV DISCUSSION...ISSUED 424 AM EDT TUE JUL 10 2007

SYNOPSIS...
07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS IS BEGINNING TO
SHOW THE PATTERN CHANGE FOR THIS WEEK...WITH A BROAD TROUGH NOW OVER
CENTRAL CANADA AND RIDGING BUILDING UP THROUGH BRITISH COLUMBIA.
WITHIN THE BROAD TROUGH...A VERY IMPRESSIVE SHRTWV IS DIGGING
THROUGH NORTH DAKOTA...WITH A POSSIBLE UPPER LOW CENTER DEVELOPING
IN SW MANITOBA. WITHIN THE SHRTWV...PLENTY OF LIGHTNING OCCURRED
LAST EVENING INTO THE EARLY MORNING HOURS...INDICATIVE OF ITS
STRENGTH. DOWNSTREAM OF THE SHRTWV TROUGH...CONVECTION WHICH
DEVELOPED OVER EASTERN MONTANA MON AFTERNOON CONTINUES TO PERSIST
NEAR THE MN/ND/SD BORDER. DPVA AHEAD OF THE SHRTWV TROUGH...STRONG
MID-LEVEL FRONTOGENESIS...AND A SOUTHERLY 35-40 KT JET AT 850MB
CONTINUING TO DRIVE MUCAPE VALUES OF 500-1000 J/KG FROM NEBRASKA
NORTHWARD (PER RUC ANALYSIS) ARE ALL HELPING TO MAINTAIN THE
CONVECTION. THE SOUTHERLY JET IS ALSO BRINGING WARM AIR BACK
NORTHWARD INTO MN AND WI...WITH 850MB TEMP ANALYSIS AROUND 13C AT
INL COMPARED TO ITS 00Z OB REPORTING 11C. THE WARM ADVECTION IS ALSO
DEVELOPING RIDGING ACROSS UPPER MICHIGAN... AND THIS RIDGING IS
HELPING TO SUPPRESS A LOT OF CLOUDS OVER THE AREA. HOWEVER...THERE
ARE ISOLATED SHOWERS MOVING NE THROUGH NE WISCONSIN...WHICH APPEAR
TO BE RELATED TO ISENTROPIC LIFTING. AT THE SURFACE...LOW PRESSURE
OF 1000 MB WAS LOCATED NEAR GRAND FORKS WITH A COLD FRONT EXTENDING
SW TO PIERRE. BEST PRESSURE FALLS...AROUND 1MB/HR ARE LOCATED IN NW
MN WHILE THE BEST PRESSURE RISES...AROUND 2 MB/HR ARE LOCATED IN SE
WYOMING. COLD ADVECTION BEHIND THE FRONT AND THESE RAPID PRESSURE
RISES HAVE RESULTED IN BREEZY WINDS ACROSS WESTERN NORTH DAKOTA. BIS
VAD WIND PROFILE INDICATES 45 KNOTS AT 3000 FT.

FORECAST CONCERNS INCLUDE SEVERE CHANCES TODAY...WINDS TONIGHT...AND
POSSIBILITY FOR HAIL TOMORROW.

TODAY...DIGGING SHRTWV TROUGH OVER NORTH DAKOTA WILL MOVE INTO NORTH
CENTRAL MN BY 18Z AND WESTERN LAKE SUPERIOR BY 00Z. AS THE TROUGH
MOVES EAST...THE SURFACE LOW IS EXPECTED TO INTENSIFY AND LIFT
NE...REACHING FAR NORTHERN LAKE SUPERIOR BY 00Z WITH A 997MB
PRESSURE. HEIGHT FALLS OCCURRING DOWNSTREAM OF THE TROUGH (100-110 M
AT 500MB AT CMX FROM 12Z TO 00Z)...WARM ADVECTION AHEAD OF THE
TROUGH NOTED BY A SW 30-35KT 850MB JET BRINGING MOISTURE UP INTO THE
AREA FROM MN AND WI...AND ANY DAYTIME HEATING DEVELOPING INSTABILITY
AHEAD OF THE COLD FRONT SHOULD MAINTAIN THE CONVECTION OVER WESTERN
MN AS IT HEADS EASTWARD. HOWEVER...THERE ARE SOME CONCERNS ABOUT THE
SOUTHERN EXTENT OF THE PRECIPITATION SINCE DURING THE AFTERNOON THE
PV ANOMALY/SHRTWV BEGIN LIFTING BACK NORTH. THEREFORE FOR THE
PURPOSE OF THE POP GRIDS...HAVE DECIDED TO MAINTAIN LIKELY WORDING
FOR THE SOUTHERN U.P...BUT RAISE POPS TO 100 OVER THE KEWEENAW TO
ISLE ROYALE WHERE THE STRONGEST DYNAMICS EXIST. HOW MUCH INSTABILITY
DEVELOPS WILL DETERMINE OUR SEVERE CHANCES. BLOWOFF FROM THE MCS TO
OUR WEST MAY COVER MUCH OF THE AREA AND INTO WI THROUGH THE
DAY...PREVENTING TEMPERATURES FROM RISING TOO MUCH. CONVECTIVE TEMPS
PRIOR TO THE MCS ARRIVAL ARE AROUND 80...WHICH WE MAY GET CLOSE TO
IN THE CENTRAL U.P. WHERE PARTIAL SUNSHINE OCCURS. CONDITIONS BECOME
MORE FAVORABLE LATER IN THE AFTERNOON WHEN MID LEVEL TEMPS COOL...
RESULTING IN A LITTLE MORE INSTABILITY AND WITH 0-6KM SHEAR VALUES
AROUND 50 KT...SEVERE STORMS BECOME MORE FAVORABLE. SPC 06Z DAY 1
OUTLOOK MAINTAINS AREA IN A SLIGHT RISK. THEREFORE HAVE DECIDED TO
MAINTAIN THE SEVERE WIND/HAIL WORDING IN THE GRIDS/HWO.

TONIGHT...SHRTWV TROUGH OVER WESTERN LAKE SUPERIOR WILL LIFT UP
TOWARDS JAMES BAY BY 12Z. WHILE THE TROUGH IS MOVING NE...A TAILING
SHRTWV FROM THIS TROUGH IS PROGGED TO CROSS UPPER MICHIGAN...
BRINGING WITH IT ANOTHER SURFACE COLD FRONT. THIS SHRTWV APPEARS TO
BE PART OF THE COLD CONVEYOR BELT...AND LOOKING AT AN 850MB TEMP
PLOT...THERE ARE INDICATIONS OF A TROWAL WITH THE SHRTWV. THE
GFS...LOCAL WRF-ARW RUNS AND THE REGIONAL CANADIAN HIT THIS SHRTWV
PRETTY HARD WITH QPF AMOUNTS OVER THE KEWEENAW BETWEEN 0.20 (GFS) TO
0.50 INCH (CANADIAN). LOOKING UPSTREAM...THE COLD CONVEYOR BELT AREA
IS DEVELOPING NICELY OVER SOUTHERN MANITOBA INTO NE NORTH DAKOTA...
AND GIVEN THE FACT THAT SOME UPSLOPE SHOULD OCCUR GIVEN STRONG 950MB
WINDS...HAVE DECIDED TO RAISE POPS TO LIKELY FOR THE KEWEENAW AREA
AND INCREASED QPF AMOUNTS. REGARDING WINDS...WIND CORE BEING
OBSERVED RIGHT NOW AT BISMARCK IS PROGGED TO MOVE ACROSS THE
KEWEENAW THIS EVENING AND PERSIST THROUGH THE NIGHT. GIVEN A COLD
ADVECTION PROFILE WITH 850MB TEMPS FALLING TO 5C BY 12Z WED...AND A
POSSIBILITY FOR SOME ISALLOBARIC FORCING IF THE WIND CAN GO 330
BEHIND THE SECONDARY COLD FRONT...ALONG WITH THE TIGHT PRESSURE
GRADIENT AND WIND CORE...HAVE DECIDED TO GO WITH A WIND ADVISORY FOR
THE KEWEENAW. THE ADVISORY MAY ALSO NEED TO BE EXPANDED TO ALGER AND
LUCE...MAINLY ALONG THE SHORELINE...AS THE SHRTWV AND SECONDARY COLD
FRONT CROSS. CLOUDS AND BREEZY WIND CONDITIONS SHOULD KEEP TEMPS
FROM FALLING BELOW THE 50S.

WED...THE CWA MAY EXPERIENCE A BRIEF BREAK IN THE PCPN IN-BETWEEN AS
THE TAILING SHRTWV EXITS UPPER MICHIGAN AND ANOTHER SHRTWV DROPPING
SOUTHEASTWARD FROM MANITOBA. MADE AN ATTEMPT IN THE GRIDS TO ACCOUNT
FOR THIS BREAK. DURING THE AFTERNOON...THE UKMET/GFS AND LOCAL
WRF-ARW RUNS HERE BRING THE MANITOBA SHRTWV INTO THE FAR WESTERN
U.P. AROUND 00Z. DPVA AHEAD OF THIS SHRTWV...COMBINED WITH STEEP
LAPSE RATES (850-500MB BETWEEN 6.5-7 C/KM) AND DAYTIME
HEATING...SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL SHOWERS AND
THUNDERSTORMS INLAND. GFS SOUNDINGS FOR IMT AT 18Z MODIFIED FOR 70
TEMP AND 49 DEWPOINT YIELDS AROUND 500 J/KG OF CAPE...WHICH COULD
INCREASE SOME BY 21Z AS THE SHRTWV APPROACHES. GIVEN THAT 0-6KM
SHEAR VALUES ARE AROUND 35 KNOTS AND FREEZING LEVELS ARE BETWEEN
8000-8500 FT...SOME OF THE STORMS COULD ORGANIZE AND PRODUCE SMALL
TO MARGINALLY SEVERE HAIL. WILL MENTION THE HAIL POSSIBILITY IN THE
HWO. OTHERWISE...COOLER READINGS EXPECTED WITH 850MB TEMPS OF
5-7C...WHICH WITH THE BREEZY NW WINDS MAY NOT ALLOW LAKE SHORE
LOCATIONS TO REACH 60. WARMEST READINGS IN THE LOW 70S WILL OCCUR
ALONG THE LAKE MICHIGAN SHORELINE WHERE NW WINDS DOWNSLOPE.

WED NIGHT AND THU...SHRTWV OVER THE FAR WESTERN U.P. WILL MOVE
ACROSS THE AREA WED NIGHT...BUT GIVEN THE DIURNAL MINIMUM...HAVE
DECIDED TO REDUCE POPS TO SLIGHT CHANCE. THE GFS/NAM/UKMET/ECMWF
SHOW ANOTHER SHRTWV DROPPING SOUTHWARD THROUGH THE LARGE TROUGH FROM
HUDSON BAY TO THE WESTERN GREAT LAKES ON THU...THOUGH THERE ARE SOME
DIFFERENCES WITH THE PRECISE LOCATION (CROSSING THE CWA NW/SE OR
CROSSING THE WAWA ONTARIO AREA NW/SE). IN ANY EVENT...GIVEN THE
PROXIMITY OF IT AND ANY DIURNAL HEATING SHOULD RESULT IN THE
DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. ONCE DETAILS
ARE IRONED OUT ON THIS SHRTWV...MAY NEED TO INCLUDE OF MENTION OF
HAIL TOO GIVEN THE LOW FREEZING LEVELS. CLOUDS AND BREEZY WINDS WILL
KEEP TEMPS UP WED NIGHT...SO WARMED A FEW LOCATIONS (PARTICULARLY
INLAND). FOR THU...850MB TEMPS ARE PROGGED TO BE SIMILAR OR MAYBE
JUST SLIGHTLY COOLER THAN WED...SO HAVE WENT WITH HIGHS SIMILAR TO
WED. AGAIN...WARMEST READINGS WILL OCCUR ALONG THE LAKE MICHIGAN
SHORELINE.

THU NIGHT INTO SAT...ANY PRECIPITATION FROM THUS SHRTWV SHOULD
DISSIPATE IN THE EVENING WITH THE LOSS OF DIURNAL HEATING. AFTER
THAT...HAVE DRIED THE FORECAST OUT INTO FRIDAY AS THE
UKMET/GFS/ECMWF ALL INDICATE SURFACE RIDGING AND WEAK UPPER LEVEL
RIDGING BUILDING INTO THE AREA. THIS RIDGING IS A RESULT OF A
STRONGER SHRTWV TROUGH DROPPING SOUTHWARD ON THE E SIDE OF THE BIG
WESTERN RIDGE. BECAUSE OF THE STRENGTH OF THE SHRTWV TROUGH...AND
DECENT WARM ADVECTION OCCURRING AHEAD OF IT...HAVE GONE AHEAD AND
INSERTED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRI NIGHT. IN
ADDITION...WARMED READINGS UP FOR FRI UNDER THE WEAK RIDGING AND ON
FRI NIGHT WITH THE PRECIPITATION MOVING IN.

NO CHANGES MADE BEYOND SAT.

&&

.AVIATION (FOR THE 12Z TAF ISSUANCE)...

VFR CIGS AND VIS WILL CONTINUE THROUGH THIS MORNING.  THE APPROACH
OF A STRONG SHORTWAVE FROM SOUTHERN CANADA WILL BRING INCREASING MID
CLOUDS ALONG WITH THE POTENTIAL FOR SHOWERS AND SOME THUNDERSTORMS
LATE THIS MORNING INTO THIS AFTERNOON...WITH MVFR CEIGS AND EVEN
LOWER VIS FROM TIME TO TIME.  HAVE BEST CHANCE OF PRECIPITATION
17-19Z AT CMX...AND 18-21Z AT SAW.  TIMING STILL LOOKS PRETTY GOOD.
STRONG GUSTY WINDS CAN BE EXPECTED TO COME TO THE SFC WITH ANY
STRONGER THUNDERSTORMS IF A LINEAR MCS DEVELOPS AND MOVES TOWARD THE
AREA TUE MORNING. AS THE COLD FRONT PASSES LATE IN THE
AFTERNOON...WIND WILL BE STRONG OUT OF THE WEST WITH GUSTS UP TO 45
KT POSSIBLE AT KCMX THROUGH THE END OF THE TIME PERIOD.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)...

HIGH PRES OF 29.9 INCHES OVER EASTERN LAKE SUPERIOR AND NE LAKE
HURON WILL CONTINUE TO EXIT TO THE EAST. AT THE SAME TIME...A LOW
PRES SYSTEM OF 29.6 INCHES OVER NORTHERN MINNESOTA AND EXTREME
EASTERN NORTH DAKOTA WILL QUICKLY MOVE OVER NORTHERN LAKE SUPERIOR
THIS EVENING...AND THEN TO JAMES BAY WED MORNING. GALE WARNINGS
REMAIN POSTED FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON AS 35 KT
WINDS ARE EXPECTED NEAR AND BEHIND THE SFC LOW...CAUSING WAVES TO
INCREASE TO THE 7 TO 11 FT RANGE TONIGHT WEST HALF...INTO WED EAST
HALF.

A LARGE 30.1 INCH HIGH WILL THEN BUILD ACROSS THE CENTRAL PLAINS
STATES THU AND SLIDE E INTO THE OHIO RIVER VALLEY FRI. YET ANOTHER
HIGH PRES OF 30.1 INCHES OVER WESTERN MANITOBA THU EVENING WILL MOVE
OVER WESTERN LAKE SUPERIOR BY FRI AFTERNOON. A WEAK 29.6 INCH LOW
WILL CROSS LAKE SUPERIOR ON SAT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY MIZ001-003 FROM 6 PM EDT THIS EVENING TO 9 AM EDT WED.
GALE WARNING LAKE SUPERIOR.

&&

DISCUSSION...AJ
AVIATION/MARINE...KF
Hazardous weather outlook, Jul 10, 5:43 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
543 AM EDT TUE JUL 10 2007

MIZ002-004>007-009>014-084-085-111200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN UPPER MICHIGAN
THIS MORNING AND INTO CENTRAL UPPER MICHIGAN THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. EXPECT THE
THUNDERSTORMS TO EXIT CENTRAL UPPER MICHIGAN EARLY THIS EVENING.

WIND GUSTS TO 40 MPH ARE POSSIBLE ALONG THE LAKE SUPERIOR
SHORELINE TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND
GRAND MARAIS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN
MARQUETTE AND GRAND MARAIS.

THERE IS A CHANCE OF THUNDERSTORMS WEST OF A LINE FROM MUNISING TO
GARDEN CORNERS WEDNESDAY AFTERNOON. IF STORMS DEVELOP...THEY MAY
PRODUCE SMALL HAIL.

THERE IS ALSO A CHANCE OF THUNDERSTORMS INLAND FROM LAKE SUPERIOR
THURSDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MIZ001-003-111200-
KEWEENAW-NORTHERN HOUGHTON-
543 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE KEWEENAW BY LATE THIS
MORNING AND END BY LATE THIS AFTERNOON. SOME OF THE THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE FROM THIS EVENING INTO
WEDNESDAY MORNING. SEE THE LATEST NON PRECIPITATION STATEMENT FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. IF STORMS
DEVELOP...THEY MAY PRODUCE SMALL HAIL. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LSZ221-241>248-263-264-111200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN LAKE SUPERIOR THIS
MORNING AND INTO EASTERN LAKE SUPERIOR THIS AFTERNOON. SOME OF
THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS. EXPECT
THE THUNDERSTORMS TO EXIT EASTERN LAKE SUPERIOR EARLY THIS
EVENING.

A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR BEGINNING
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR INTO
WEDNESDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-111200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
543 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN LAKE MICHIGAN
THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS
MAY PRODUCE WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...THURSDAY
AFTERNOON AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:34 AM EDTWind AdvisoryMQTHoughton, Keweenaw9 hr
Jul 10, 1:33 PM EDTWind AdvisoryMQTGogebic, Ontonagon14 hr
Jul 10, 1:58 PM EDTSpecial Marine WarningMQT62 min
Jul 10, 2:01 PM EDTSpecial Marine WarningMQT59 min
Jul 10, 2:25 PM EDTSpecial Marine WarningMQT65 min
Jul 10, 2:53 PM EDTSevere Thunderstorm WarningMQTKeweenaw52 min
Jul 10, 2:54 PM EDTSpecial Marine WarningMQT36 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningMQTDickinson33 min
Jul 10, 3:01 PM EDTSpecial Marine WarningMQT59 min
Jul 10, 3:15 PM EDTSpecial Marine WarningMQT105 min
Jul 10, 3:31 PM EDTSpecial Marine WarningMQT44 min
Jul 10, 3:33 PM EDTSevere Thunderstorm WarningMQTMarquette42 min
Jul 10, 3:37 PM EDTSpecial Marine WarningMQT53 min
Jul 10, 3:45 PM EDTSpecial Marine WarningMQT90 min
Jul 10, 3:59 PM EDTSevere Thunderstorm WarningMQTAlger61 min
Jul 10, 4:29 PM EDTSpecial Marine WarningMQT91 min
Jul 10, 4:56 PM EDTSpecial Marine WarningMQT109 min
Jul 10, 5:15 PM EDTSpecial Marine WarningMQT60 min
Jul 10, 6:21 PM EDTMarine Weather StatementMQT54 min

Nearby

High Wind Warnings in Michigan, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.